Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

July 25, 2021Hodgeman County, Kansas

NWS Dodge City, KS issued this special weather statement at Jul 25, 2021, 12:03 PM CDT for Hodgeman County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 12:03 PM CDT (17:03 UTC)
Expired
Jul 25, 2021, 12:45 PM CDT
In force
42 min
Issued by
NWS Dodge City, KS

County Hodgeman County, KS

The radar

The Dodge City radar (KDDC), 28 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1522 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

570 
WWUS83 KDDC 251703
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
1203 PM CDT Sun Jul 25 2021
 
KSZ031-251730-
Ellis KS-
1203 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELLIS COUNTY UNTIL
1230 PM CDT...

At 1203 PM CDT, Doppler radar was tracking a strong thunderstorm near
Munjor, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hays, Victoria, Walker, Pfeifer, Toulon and Munjor. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3885 9904 3870 9904 3870 9929 3887 9934
      3896 9907
TIME...MOT...LOC 1703Z 257DEG 7KT 3880 9923 

$$

TATRO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:18 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 25, 10:18 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1018 AM CDT Sun Jul 25 2021

...Updated Mesoscale Discussion...

.MESOSCALE DISCUSSION...
Issued at 1002 AM CDT Sun Jul 25 2021

As of 10 am CDT scattered convection was already developing along
an outflow boundary that was beginning to work its way westward
across north central Kansas. Winds gusting behind high this
boundary of 30 to near 40 mph were reported at Hays and Russell
over the past hour. Models were in good agreement with this
boundary continuing to move west southwest through the early
afternoon and am currently expected isolated to scattered
convection to continue to develop along this boundary as it moves
west/southwest. Winds aloft were fairly weak this morning and with
precipitable water values >1.5" the main hazards from these
storms today will be localized heavy rainfall. Do agree with SPC
latest day one outlook that the potential does exist for isolated
wind gusts of 50 to near 60 mph will be possible from a few of the
strongest storms later this afternoon given the the forecast
MLCAPE and high precip water values. At this time it appears that
the most favorable area for ongoing thunderstorm development
through mid afternoon will be east of highway 283 given the upper
wave lifting north across western Oklahoma towards Central Kansas
and cooler mid level temperatures/weaker cap.

&&

.SHORT TERM...(Today and tonight)
Issued at 356 AM CDT Sun Jul 25 2021

The main forecast challenge will be later today and tonight when a
large area of thunderstorms is expected to develop and move south
through this period. The subtropical low which moved west across New
Mexico into Arizona allowed for deep lower-mid tropospheric moisture
to push north and northeast from New Mexico into southern Colorado
and Kansas. In addition, surface dewpoints of 65F+ were expanding
across much of western Kansas with lower 70s dewpoints generally
along and east of Highway 281. All of this will lead to PW values
well above the 90th percentile at 1.6 to 1.8 inches along/east of a
Dodge City longitude.

A weak front was nearly stationary overnight from far west central
Kansas into north central Kansas, and this boundary will eventually
push slowly south and become the focus for initial thunderstorm
development early to mid afternoon. Once storms get going, several
clusters will likely mature by late afternoon into the evening hours
as they move slowly east and eventually southeast. The latest WPC
Excessive Rainfall Outlook has a marginal risk for excessive
rainfall across much of western/central Kansas as a result. We have
increased POPS well into the Likely category with a further increase
in POPs possible as confidence in placement of the greatest rainfall
potential increases through the day. The 00z run of the HREF showed
a 24-hr Ensemble Mean QPF of 0.40 to 0.80 inches along an axis
extending from roughly Oakley southeast through Dodge City and into
south central Kansas...with pockets of ensemble mean QPF close to an
inch. We would certainly expect some areas within the DDC CWA to
receive an inch or more of rain between late afternoon and Monday
morning.

.LONG TERM...(Monday through Saturday)
Issued at 356 AM CDT Sun Jul 25 2021

Once the Sunday-Monday system passes by, the western Kansas region
will enter a prolonged hot period. The summer subtropical high will
reposition across the Central and Northern Plains and expand its
influence creating large scale subsidence over a large region of the
central CONUS, including southwest Kansas. The center of the 500mb
high will be close to 600 decameters at times, which is anomalously
high, even by mid-summer standards. The placement and the strength
of the upper level high will support daily high temperatures at or
slightly above 100 degrees for a number of consecutive days, likely
starting Wednesday or perhaps even Tuesday. By the next weekend,
there is suggestion the high will break down some, but this is
fairly low confidence at this point, this far out.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 552 AM CDT Sun Jul 25 2021

Aviation weather will be quiet with a light south to southeast
wind much of the day today. The aviation forecast will become
increasingly challenging as scattered to numerous thunderstorms
are expected to develop along and ahead of a weak frontal zone
late in the day into the evening. Again for this TAF, we will
only carry VCTS at DDC and HYS where the confidence is higher for
multi-hour impacts, however storms may also impact LBL and GCK
during this period.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  95  68  93  69 /  60  60  20  10
GCK  92  66  91  67 /  50  40  10  10
EHA  95  66  94  66 /  20  20  20  20
LBL  95  67  92  68 /  30  40  20  20
HYS  91  68  93  69 /  60  40  10  10
P28  97  72  94  71 /  50  60  30  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...Burgert
SHORT TERM...Umscheid
LONG TERM...Umscheid
AVIATION...Umscheid
Hazardous weather outlook, Jul 25, 5:03 AM CDT, 7 hours before
Hazardous Weather Outlook
National Weather Service Dodge City KS
503 AM CDT Sun Jul 25 2021

KSZ030-031-043>046-061>066-074>081-084>090-261015-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
503 AM CDT Sun Jul 25 2021 /403 AM MDT Sun Jul 25 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------
Scattered thunderstorms will develop this afternoon along a slow-
moving front across west central Kansas. The thunderstorm activity
will increase in coverage with numerous thunderstorms expected across
much of the southwest Kansas region this evening. Abundant moisture
in place along with slow-moving storms will lead to a potential local
flooding risk in vulnerable low-lying areas.

Day 1 Hazards
-------------
* Lightning: Significant risk
* Flooding: Limited risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jul 25, 10:28 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1028 AM CDT Sun Jul 25 2021

KSZ045-064-065-079-251600-
Hodgeman KS-Pawnee KS-Ness KS-Edwards KS-
1028 AM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY...SOUTHERN
NESS...NORTHEASTERN HODGEMAN...PAWNEE...WESTERN STAFFORD AND NORTHERN
EDWARDS COUNTIES UNTIL 1100 AM CDT...

At 1028 AM CDT, Doppler radar was tracking outflow winds from
thunderstorms along a line extending from near Beeler to 9 miles
northwest of Gray to near Larned. Movement was south at 30 mph.

Winds in excess of 40 mph will be possible with these outflow winds.

Locations impacted include...
Gray, Larned, Kinsley, Jetmore, Lewis, Burdett, Hanston, Garfield,
Rozel, Belpre, Beeler, Sanford, Frizell and Zook.

LAT...LON 3786 9907 3798 9977 3822 10023 3854 10022
      3833 9977 3830 9967 3823 9893
TIME...MOT...LOC 1528Z 010DEG 36KT 3848 10012 3828 9972 3816 9904

TATRO
Special weather statement, Jul 25, 10:55 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1055 AM CDT Sun Jul 25 2021

KSZ045-063>065-078-079-251645-
Finney KS-Hodgeman KS-Pawnee KS-Ness KS-Edwards KS-Ford KS-
1055 AM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD...NORTHEASTERN
FINNEY...SOUTHWESTERN NESS...HODGEMAN...SOUTHWESTERN PAWNEE...
SOUTHEASTERN LANE AND EDWARDS COUNTIES UNTIL 1145 AM CDT...

At 1054 AM CDT, Doppler radar was tracking outflow winds from
thunderstorms along a line extending from Beeler to near Gray to
near Zook. Movement was southwest at 20 mph.

Winds in excess of 40 mph will be possible with these outflow winds.

Locations impacted include...
Gray, Kinsley, Jetmore, Spearville, Lewis, Hanston, Offerle,
Garfield, Belpre, Fellsburg, Bellefont, Centerview and Beeler.

LAT...LON 3774 9910 3785 9992 3806 10029 3826 10026
      3826 10025 3835 10025 3846 10023 3818 9971
      3802 9903
TIME...MOT...LOC 1554Z 023DEG 16KT 3844 10018 3821 9970 3804 9910

TATRO
Special weather statement, Jul 25, 11:21 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1121 AM CDT Sun Jul 25 2021

KSZ066-251645-
Stafford KS-
1121 AM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STAFFORD COUNTY
UNTIL 1145 AM CDT...

At 1120 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Raymond, or 9 miles northeast of Hudson, moving
east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of northeastern
Stafford County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3808 9860 3826 9856 3826 9847 3805 9847
TIME...MOT...LOC 1620Z 280DEG 9KT 3816 9850

TATRO
Special weather statement, Jul 25, 12:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1203 PM CDT Sun Jul 25 2021

KSZ031-251730-
Ellis KS-
1203 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELLIS COUNTY UNTIL
1230 PM CDT...

At 1203 PM CDT, Doppler radar was tracking a strong thunderstorm near
Munjor, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hays, Victoria, Walker, Pfeifer, Toulon and Munjor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3885 9904 3870 9904 3870 9929 3887 9934
      3896 9907
TIME...MOT...LOC 1703Z 257DEG 7KT 3880 9923

TATRO
Special weather statement, Jul 25, 12:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1203 PM CDT Sun Jul 25 2021

KSZ064-251745-
Hodgeman KS-
1203 PM CDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HODGEMAN COUNTY UNTIL
1245 PM CDT...

At 1203 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Jetmore, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Jetmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3793 10009 3810 10014 3819 9987 3793 9980
TIME...MOT...LOC 1703Z 257DEG 7KT 3803 10003

TATRO

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 10:28 AM CDTSpecial Weather StatementDDCHodgeman, Pawnee32 min
Jul 25, 10:55 AM CDTSpecial Weather StatementDDCEdwards, Hodgeman50 min
Jul 25, 11:21 AM CDTSpecial Weather StatementDDCStafford24 min
Jul 25, 12:03 PM CDTSpecial Weather StatementDDCEllis27 min
Jul 25, 12:04 PM CDTSpecial Weather StatementDDCStafford26 min
Jul 25, 12:18 PM CDTSpecial Weather StatementDDCHodgeman27 min
Jul 25, 12:31 PM CDTSevere Thunderstorm WarningDDCFord, Hodgeman29 min
Jul 25, 12:54 PM CDTSevere Thunderstorm WarningDDCFord51 min
Jul 25, 1:24 PM CDTSpecial Weather StatementDDCKiowa36 min
Jul 25, 1:40 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa35 min
Jul 25, 1:58 PM CDTSpecial Weather StatementDDCKiowa32 min
Jul 25, 1:59 PM CDTSpecial Weather StatementDDCKiowa31 min
Jul 25, 2:30 PM CDTSpecial Weather StatementDDCComanche30 min
Jul 25, 3:46 PM CDTSpecial Weather StatementDDCBarber29 min
Jul 25, 5:09 PM CDTSpecial Weather StatementDDCStevens51 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.